Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2020, 3:13 PM EDT for Dooly County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2020, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 10, 2020, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS82 KFFC 101913
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Fri Jul 10 2020
GAZ093-104-105-101945-
Macon GA-Dooly GA-Sumter GA-
313 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was near Pennington, or near
Oglethorpe...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, Andersonville National Historic, Drayton, Clearview, Flint
River Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8415 3232 8398 3225 8369 3201 8399
TIME...MOT...LOC 1913Z 327DEG 11KT 3220 8405
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:50 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 10, 2:50 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 250 PM EDT Fri Jul 10 2020 .SHORT TERM /Tonight through Saturday Night/... Northwesterly flow persists across the region as an upper level trough shifts east over the Mid Atlantic region and Tropical Storm Fay continues to push northward along the mid-Atlantic coast and into New England. Weak impulses continue to traverse the northwest upper flow across the forecast area. With ample moisture remaining in place over the area, scattered diurnally driven convection is ongoing across north and central Georgia, with the greatest thunderstorm chances expected in the mid to late afternoon today before diminishing in the evening hours. However, rain chances are a little lower than the previous several days, with the highest PoPs in the 30-40 percent range. While widespread severe weather is not expected, a few storms could become strong, and capable of producing gusty winds, locally heavy rain, and frequent lightning. Model guidance continues to indicate a drier airmass setting up over the area beginning this evening and through the remainder of the period. This drier air will keep rain chances to a minimum on Saturday and keep mostly clear to clear skies during the overnight hours, allowing for cooler than normal low temperatures over north Georgia. In contrast, High temperatures of 1-4 degrees above normal, in the low 90s in north Georgia and mid 90s in central Georgia, are expected this afternoon and Saturday afternoon. Dewpoints today are furthermore in the mid to upper 70s as a result of deep moisture over the area. As a result, heat indices are climbing into the 100- 105 range across the majority of our area this afternoon. In spite of above average temperatures again on Saturday, drier conditions will serve to mitigate heat index concerns. King .LONG TERM /Sunday through Friday/... At this point, models are suggesting that an MCS is likely over the SE at some point on Sunday into Monday. Both the SPC and local model guidance suggest that the severe parameters that support a favorable environment for such a system have remained in place. Mid level lapse rates still range from 7 to 7.5 C/KM and strong daytime heating combined with some decent bulk shear in NW Georgia are enough to place us in a Marginal Risk for Sunday. By Tuesday, the ridge in the SW begins to move East and we begin to flatten out, taking on a more westerly flow. Some strong ridging brings in abundant dry air aloft which will shut down afternoon thunderstorms for most of Wednesday and Thursday afternoon. By Friday though, high pressure settles over us and the flow becomes zonal. With the moisture return and no steering pulse convection should start up again and continue into next weekend. The heat will continue through the rest of the forecast period. Temperatures in the low to mid 90s climbing into the mid 90s across the entire CWA by late next week. Widespread heat indices in the low 100s will be likely Vaughn && .AVIATION... 18Z Update... A SCT-BKN cu field at 030-040 is in place across north and central Georgia and is expected to persist through the afternoon hours today. Scattered convection has begun to develop and is expected to increase in coverage in the mid to late afternoon. A TEMPO for TSRA has been introduced at the metro ATL sites from 19-23Z. Some MVFR ceilings are also possible where thunderstorms occur. W to NW winds through the period will start out at 5-8 kts before increasing to 9- 13 kts across the area on Saturday afternoon after 16Z. //ATL Confidence...18Z Update... Medium confidence on the timing and coverage of TSRA High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 69 95 / 20 0 0 30 Atlanta 71 92 71 92 / 20 0 5 40 Blairsville 65 85 64 85 / 30 0 5 50 Cartersville 69 92 68 92 / 20 0 5 40 Columbus 75 95 72 98 / 10 0 5 40 Gainesville 70 90 69 91 / 20 0 5 40 Macon 74 95 70 96 / 20 0 0 30 Rome 69 92 69 92 / 10 0 10 50 Peachtree City 71 92 69 95 / 20 0 5 40 Vidalia 76 96 73 98 / 30 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Jul 10, 11:49 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Fri Jul 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Fri Jul 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon and evening. A few storms will be strong with gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible over portions of central Georgia, east and south of Macon, Saturday afternoon and early evening. Scattered afternoon and evening thunderstorms are expected Sunday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall Isolated to scattered thunderstorms are expected Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 10, 11:02 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 SE MOUNTAIN PARK 33.82N 84.11W
07/09/2020 GWINNETT GA EMERGENCY MNGR
GWINNETT COUNTY EMERGENCY MANAGEMENT REPORTED POWER
LINES BLOWN DOWN IN THE 5200 BLOCK OF VIVID DRIVE SW IN
STONE MOUNTAIN.
&&
EVENT NUMBER FFC2000876
20Special weather statement, Jul 10, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Fri Jul 10 2020
GAZ093-104-105-101945-
Macon GA-Dooly GA-Sumter GA-
313 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was near Pennington, or near
Oglethorpe...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, Andersonville National Historic, Drayton, Clearview, Flint
River Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8415 3232 8398 3225 8369 3201 8399
TIME...MOT...LOC 1913Z 327DEG 11KT 3220 8405
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:10 PM EDT | Special Weather Statement | FFC | Henry | 35 min |
| Jul 9, 8:32 PM EDT | Special Weather Statement | FFC | Upson | 28 min |
| Jul 10, 3:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 10, 3:45 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jul 10, 3:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Jul 10, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 30 min |
| Jul 10, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 40 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
| Jul 10, 4:31 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 10, 4:39 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
| Jul 10, 5:00 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 30 min |
| Jul 10, 5:34 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
| Jul 10, 6:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 10, 6:19 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Jul 10, 6:21 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jul 10, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 36 min |
| Jul 10, 6:41 PM EDT | Special Weather Statement | FFC | Jasper, Newton | 34 min |
| Jul 10, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Newton | 27 min |
| Jul 10, 7:23 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.